MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Lens explant planned.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 intraocular lens (iol) is planned to be explanted and replaced with a zmb00 iol to improve patient's near vision.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received confirming that the explant occurred on (b)(6) 2016.Additionally, it was learned that the explant was attributed to lens mechanical complications; however, no specific details were provided.No further information was available.If explanted, give date: (b)(6) 2016.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 02/6/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Device inspection was performed and it can be seen that a haptic was missing.The damage is not product related.Visual inspection of the return sample shows the product is damaged and incomplete, most probably to make explant possible.The complaint cannot be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6143426
Report Number9614546-2016-00653
Device Sequence Number11074818
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)200525
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/25/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date01/16/2017
04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;